A medication mix-up in Spain caused a number of children to grow “unusually high amounts of hair” all over their bodies, Smithsonian reports. “As the Spanish Agency of Medicines and Medical Devices (AEMPS) confirmed earlier this month, the 17 individuals affected developed hypertrichosis—a condition colloquially dubbed ‘werewolf syndrome’—after taking anti-baldness medication mislabeled as acid reflux treatment.”
According to Britannica, a werewolf is: in European folklore, a man who turns into a wolf at night and devours animals, people, or corpses but returns to human form by day. Some werewolves change shape at will; others, in whom the condition is hereditary or acquired by having been bitten by a werewolf, change shape involuntarily, under the influence of a full moon. If he is wounded in wolf form, the wounds will show in his human form and may lead to his detection. Belief in werewolves is found throughout the world. The psychiatric condition in which a person believes he is a wolf is called lycanthropy.
USA Today adds, “An investigation by the agency found that one manufacturer in Spain, Farma-Química Sur, was to blame for a labeling mix up that resulted in children accidentally ingesting minoxidil — the active ingredient in Rogaine … Farma-Química Sur has since been prohibited from manufacturing any medication until this incident has been resolved and all affected omeprazole has been recalled, reported El País.”